Aa
A
A
A
Close
Multiple Sclerosis Community
9.21k Members
439601 tn?1357860886

Seizure or Spasm with M S

I haven't been online here in a while so I will update friends first. I'm currently awaiting the wonderful people at shared solutions (Copaxone), for discount program approval to begin medication. I had been on Avonex for 3 years with increasing lesions in every MRI-which prompted my Neuro (who I like to call Dr. Majic-since it took 7 years to diagnose me and he was the one who discovered the MS). After 5 1/2 wks without ANY medication -(partly because he told me my system had to be "clean" of the Avonex before starting.) I have experienced some very strange symptoms. (I know-I have an appt with Dr. Magic-neuro upcoming).
This "episode" I'll call a seizure because it literally shook my entire body for over 10 minutes-per my hubby.
Altho my symptoms have progressed rapidly since June 2010, this was a differnt animal. I started feeling weak and sat down, then the occular migrane jumped in along with some jerking in my eyes. The rest is blurred. My hubby tells me it went like this: Eyes jumping sideways and then the neck, then the upper body shaking and then the hands, arms and legs jerking in what he said was a seizure. He said I began to drool and eyes went back along with the neck all the while the legs, and arms never stopped shaking/jumping. He held my head but let the rest of the body sieze or convulse until he said my eyes slowly came back to his focus and thats when I heard his voice. He is educated in EMS & was talking calmly to me until  I seemed to begin to relax.
He gave me orange juice (in case my sugar was too low), which seemed to bring me back slowly but still very shaken about this little trip I took. He called the Dr, left msg and we made appt, to come in later this month. I just completed the yrly MRI so am very anxious to see those results with this new issue.
I guess my question to anyone is has this ever happened to an M S patient? It scared the daylights out of me and the thought of this happening without him home is very scary. What if? I know my headaches are more frequent and my moods have changed to almost angry much of the day without reason. I read recently in a Neuro book about a woman whose anger issues flare constantly and her neuro told her it was not uncommon with M S.
I don't want to be angry or have these issues so if anyone has experienced them maybe you can recall a medication or cure for the issue. The siezure is the animal tho-I can't live alone during the day like this-yet he has to work. Thanks for reading this
(just scared now)
Spuk
8 Responses
1586292 tn?1296846307
Sorry to hear about this seizure you had, I have had seizures for almost 5 years.  Now there are three different kinds of seizures, the type of seizure a person has depends on a variety of things, such as the part of the brain affected.  I get an aura before I have a seizure, not sure if everybody has that, but I get a strange sensation, some people smell an order or feel a tingling.  Now I started out with absence (petit mal) which is like a staring spell,  these seizures occur most commonly in people under age 20, usually in children ages 6 to 12,  but it sure happens to older folks like myself.   Than the seizures went to partial (focal) seizure which was complex, meaning it affected my awareness and memory of events before, during and immediately after the seizure.  You can also get muscle contractions, mine was lip smacking.  When I lost time I finally went into the doctors.  I was diagnosis with MS about 13 years ago and started on betaseron and did it for about 2 years and decided that I was fine and didn’t have anything wrong, all a mistake.  I was wrong of course and now paying the price.  Have an EEG see what is going on and keep a record of your seizures and make sure to tell your doctor.  Also if you are baclofen be aware that it causes seizures, I am on it now, but also take tons of seizures medication.  Hang in there and don’t let the seizures freak you out, because I know it can, so try hard to relax.  Sending you healing vibs.
439601 tn?1357860886
So many Thanks to you Saadbell for answering my question. I'm not on baclofen yet but intend to ask Dr. Majic more about the seizure(s), had another one in the car the other day. That's # 3. I am keeping record for the doc and hope to see (strange I would think this), that the new MRI will show whats going on.  
The unknown is far scarriery than a reasonable diagnosis.  God bless you and your health problems dear heart-you are a kind soul. Thanks again! Best wishes for healing as well to you.
338416 tn?1420045702
Oddly enough, the MRI may not show the damage that's causing the seizure activity.  But not to worry - your doctor has a couple of options.  They can choose to have you wear a holter monitor, to track your brain activity.  This is usually 48 hours.  Or they can take you at your word and start you on something like gabapentin.  

Baclofen is for spasticity, Betaseron is the DMD!  I know, it's hard to keep the names apart.
198419 tn?1360242356
Nice to see you, Spuk. But, oh my - that is def. scary. Good thing your hubby is trained. Good advice above - you should get an EEG. I'm surprised your doc didn't order one.

I'm re-reading this while I type and your up to 3 now? In this short timeframe?

Ok - you must get some tests. You'll feel less scared when you are in the know. That's my final answer, lol Seriously, Spuk.

Don't worry - just do it. Don't wait until the end of the month.
Thinking of you and glad to see you with us, but sure wish you didn't have this ontop of existing issues :(

shell
338416 tn?1420045702
Oh yeah, and don't drive while this is going on.  You don't want to be behind the wheel!
439601 tn?1357860886
Thanks to everyone for their answers and concerns abut the seizures. Oh yeah thanks to LuLu too!  (sllowe), the baclofen was a recommendation from Saadbell. I'm not on any M S meds at present, holding for insurance approval on Copaxone.

Jensequitur I wasn't driving at the time, I rarely do.The hubby was-thank God. And I am already on gabapentin for my Nuropathy-thank God again because it really helps.

My neuro appt is 2/28 (cant get in to see him any earlier. So we will def. get some answers from him soon. God bless you all so much. Will let ya know the outcome...and cry on the shoulders of you sweet people probably..  :-)
338416 tn?1420045702
Haven't actually heard whether baclofen will cause seizure activity.  Withdrawal from baclofen will cause seizures, though.
704043 tn?1298056844
  so sorry-  i dont no- but i do it- cant control arms- i have about kicked him out of bed-  dr says not seizure- but- well - i feel like it is, takes soooo much out of me-so tired
he has had to feed me- but doing well now- just hang on!!  get some meds to control it -whatever- it is!!  hugs!!  tick
Have an Answer?
Top Neurology Answerers
987762 tn?1331027953
Australia
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease